Fatal esorubicin-induced cardiomyopathy: report of a case and review of the literature.

Journal Article (Review)

A case of fatal dilated cardiomyopathy induced by esorubicin (ESO) at a total dose of 740 mg/m2, given in 27 doses over 650 days, is reported. The sudden onset, rapid clinical deterioration, and fatal outcome are detailed. The outcome was not predicted by serial rest ejection fractions or clinical signs. The data from animal studies, phase 1 and phase 2 clinical testing, are reviewed, demonstrating the almost complete absence of reports of ESO-induced cardiotoxicity. Studies reviewing ejection fractions and myocardial biopsy scores show that ESO can be cardiotoxic and may produce fatal dilated cardiomyopathy.

Full Text

Duke Authors

Cited Authors

  • Diehl, LF; Banks, A; Carter, W; Klein, MA; Muss, HB; Weiss, RB

Published Date

  • 1988

Published In

Volume / Issue

  • 21 / 4

Start / End Page

  • 347 - 350

PubMed ID

  • 3286024

Pubmed Central ID

  • 3286024

International Standard Serial Number (ISSN)

  • 0344-5704

Digital Object Identifier (DOI)

  • 10.1007/BF00264203

Language

  • eng

Conference Location

  • Germany